# SDR CALA2025020502208

- Difficulty date: February 3, 2025
- Submitted: February 5, 2025
- Operation: Air carrier
- Aircraft: N212UA
- Make and model: Boeing 777222
- Aircraft serial: 30218
- Aircraft time: 79,641 hours, 16,924 cycles
- System (JASC): 4900 · Airborne Auxiliary Power Unit (APU) System
- Part: Apu
- Part number: 38005501
- Part serial: P1037
- Condition: Faulted
- Location: Zone 100
- Part time: 31,073 hours, 19,662 cycles
- Stage of operation: LD
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

FLIGHT ATTENDANTS CLAIM THEY SMELLED AN ELETRIC SMELL LANDING RE PEAT WU SMOKE AND ODOR QUESTIONAIRE ATTACHED INVESTIGATED CABIN, TURNED ON EVERYTHING ELECTRICAL INSIDE AND DID FULL SWEEP OF CABIN, NO ODOR DETECTED. STARTED APU AND OPERATED 1 PACK AT A TIME, OVERWHELMING SMELL OF BURNED OIL IN COCKPIT AND WHOLE CABIN. RAN BOTH ENGINES ONE AT A TIME WITH APU BLEED OFF ISOLATING SYSTEMS AND PACKS, BURNED OIL SMELL STILL PRESENT FOR BOTH ENGINES WHEN PACKS RUNNING. SHUT ENGINES OFF AND TURNED APU BLEED BACK ON, ODOR IS MORE POWERFUL AND OVEWHELMING WITH APU BLEED ON. FOUND PUDDLE OF OIL ACCUMULATING AT APU TURBINE FROM LOOKING AT EXHAUST FROM THE OUTSIDE WITH FLASHLIGHT AND BLACKLIGHT. ABNORMAL AMOUNT OF SMOKE ALSO COMING OUT OF EXHAUST WHERE PUDDLE WAS FOUND AND DIDNT DISSIPATE LIKE NORMAL. BURNED OIL SMELL DETECTED AT #1 PACK EXHAUST VENT WHILE PACKS RUNNING. SUSPECT APU AND BOTH PACK SYSTEMS NEED TO BE REPLACED DUE TO EVIDENCE AND CONTAMINATION.  REF AMM 05-51-58. SOURCE OF ODOR WAS DETERMINED TO BE COMING FROM OIL MIXED WITH AIR FROM THE  APU PNEUMATIC SYSTEM. REPLACED  APU REF JC 23-4911-1-0001 FOR REPLACEMENT.
